Alert archive / Florida / Rip Current Statements in 2020
Rip Current Statement 31, NWS Miami, FL
NWS Miami, FL issued this rip current statement at Apr 24, 2020, 3:29 AM EDT for Palm Beach County, Florida. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 3:29 AM EDT (07:29 UTC)
- Expired
- Apr 24, 2020, 8:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
701 WHUS42 KMFL 240729 CFWMFL Coastal Hazard Message National Weather Service Miami FL 329 AM EDT Fri Apr 24 2020 FLZ168-241530- /O.NEW.KMFL.RP.S.0031.200424T0729Z-200425T0000Z/ Coastal Palm Beach- 329 AM EDT Fri Apr 24 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
487 WHUS42 KMFL 241435 CFWMFL Coastal Hazard Message National Weather Service Miami FL 1035 AM EDT Fri Apr 24 2020 FLZ168-250000- /O.CON.KMFL.RP.S.0031.000000T0000Z-200425T0000Z/ Coastal Palm Beach- 1035 AM EDT Fri Apr 24 2020 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Coastal Palm Beach County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Baxter
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this rip current statement went out at Apr 24, 3:29 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 24, 3:29 AM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Miami FL 329 AM EDT Fri Apr 24 2020 .Short Term (Today through Saturday Night)... Model solutions show a trough/low complex moving across the NE CONUS towards the Atlantic seaboard, with an associated sfc frontal boundary pushing through northern Florida. This system continues to erode and push further east the edge of the high pressure cell over the area. As a result, winds will keep veering to a more S/SW flow across SoFlo today, but relaxing a little as pressure gradients decrease with the departing high. Latest model solutions have decreased POPS/WX coverage for this afternoon compared to last night's forecast. And although isolated showers are still possible this morning, mainly over the Atlantic coast and waters, then scattered showers and isolated thunderstorms this afternoon as low level moisture advection combines with daytime heating and enhanced instability ahead of the cold front. Any storm that forms could become strong and produce brief periods of gusty winds, small hail, and heavy rainfall. The described synoptic scenario will also translate in afternoon highs still reaching the low-mid 90s across much of SoFlo today. Some of these values will likely be very near to record highs for this time of year. In addition, heat index values will reach the low 100s in some areas, especially near the Gulf coast. The aforementioned front is seen on model solutions settling around central/south Florida tomorrow morning, with scattered to numerous showers across SoFlo. Higher chances for rain will reside over the northern portions of the CWA near the Lake. Thunderstorm activity will have better dynamic support as models depict a low level jet descending into the Lake region. Thus, some strong or even a few severe storms are likely to develop in these areas Saturday afternoon and evening. .Long Term (Sunday through Thursday Night)... Cold front over the CWA will keep scattered showers and a few thunderstorms across the region Sunday, especially for portions of the east coast. The boundary itself will serve as a mechanism for lift, though sufficient instability and higher areas of wind shear can support a stronger cell or two with the main hazards being gusty winds, small hail, and heavy rain. A couple of longwave troughs will zip across the eastern CONUS throughout the extended period. The first will exit the east coast by Sunday night into Monday morning, taking the slow moving cold front loitering over South Florida with it. The second will approach the eastern CONUS at the end of the extended period with models suggesting a Thursday timeframe. Both ECMWF and GFS are hinting at another cold front pushing through with the second trough. In between the troughs, high pressure briefly builds back in across South Florida. SW winds Sunday will become more W/NW after FROPA. W/NW winds Monday gradually veer from the E/NE Tuesday before shifting from the SE Thursday. Sub 1-inch PW's also advect into the region Monday afternoon, sticking around through early Wednesday. This will keep conditions on the drier side. Then as the aforementioned front approaches late week, PW's and PoPs increase as deep SE flow returns. Temperatures remain stubborn with highs in the mid-upper 80s to near 90 throughout the extended period with low temperatures in the upper 60s to mid 70s. Even with FROPA, temperatures will stay above seasonal for this time of year. && .Marine... Moderate south/southwesterly winds prevail during this weekend as a front moves into central Florida and likely stalling over central/south Florida Saturday. Small Craft Exercise Caution for today across all local waters, including the Bay and Lake Okeechobee. Expect increasing showers and storms over the coastal waters through Sunday. A reinforcing front early next week will finally push out of the area push and bring drier and windier conditions early next. Winds could reach near Advisory levels in the wake of the FROPA, especially over the Atlantic waters. && .Aviation... VFR should prevail until later this morning when an approaching cold front may bring periods of MVFR for all terminals with passing showers. Can't rule out a few thunderstorms in the vicinity of the terminals this afternoon, but will carry VCSH after 18Z for now as confidence in VCTS remains low attm. && .Fire Weather... The relative humidity are finally recovering as low level moisture gradually increases across the area. Transport winds will increase in the 70-90 range over most areas today and again on Saturday. && .Beach... High Risk of Rip Currents is in effect until this evening for all beaches of Palm Beach county with enhanced waves and periods of breezy southerly flow. A moderate risk will remain over the rest of the Atlantic beaches today. && .Preliminary Point Temps/PoPs... West Palm Beach 93 75 90 74 / 50 50 60 60 Fort Lauderdale 91 78 90 77 / 50 50 50 50 Miami 92 78 91 76 / 40 50 40 40 Naples 88 76 88 75 / 50 50 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through this evening for FLZ168. AM...None. GM...None. && Marine/Beach...17/AR Aviation...17/AR Fire Weather...17/AR Short Term...17/AR Long Term...03/Fell
Hazardous weather outlook, Apr 23, 3:43 PM EDT, 11 hours 46 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 343 PM EDT Thu Apr 23 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 343 PM EDT Thu Apr 23 2020 ...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES THRU THIS EVENING... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip Currents: There is a High Risk of Rip Currents for the east coast beaches of South Florida until tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The chances for thunderstorms will increase on Friday and into the weekend as another cold front begins to approach the region. A few of the storms could become strong over the northeastern areas on Friday and over most of South Florida on Saturday. At this time, it looks like the primary hazards from the strong storms will be gusty wind, small hail, lightning, and locally heavy rainfall. The enhanced risk of rip currents will continue across the Atlantic Coast beaches through the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Rip Current Statements in Florida, 2020Every rip current statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.